Alert archive / Tennessee / Flash Flood Warnings in 2016
Flash Flood Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 1, 2016, 4:40 PM CDT for Chester County, McNairy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 4:40 PM CDT (21:40 UTC)
- Expired
- May 1, 2016, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
903
WGUS54 KMEG 012140
FFWMEG
TNC023-109-020045-
/O.NEW.KMEG.FF.W.0069.160501T2140Z-160502T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHESTER COUNTY IN WEST TENNESSEE...
NORTHWESTERN MCNAIRY COUNTY IN WEST TENNESSEE...
* UNTIL 745 PM CDT
* AT 439 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SELMER...MASSEYVILLE...ROBERTSON...MCNAIRY...BETHEL SPRINGS...
FINGER...PURDY...ROSE CREEK...MONTEZUMA...FORTY FORKS...HICKORY
CORNERS AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3512 8854 3524 8878 3533 8880 3543 8876
3535 8846
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:42 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 1, 2:42 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT SUN MAY 1 2016 .DISCUSSION... A COLD FRONT CURRENTLY STRETCHES FROM NEAR PARIS TENNESSEE TO MEMPHIS...TO MONTICELLO ARKANSAS. THERE IS ALMOST A SOLID LINE OF SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE FRONT. A MOIST AND UNSTABLE AIRMASS SITS AHEAD OF THE FRONT AS DEWPOINTS HAVE RISEN INTO THE UPPER 60S TO LOWER 70S THIS AFTERNOON. CAPE VALUES ARE 2500-3000 J/KG AHEAD OF THE FRONT. AS A RESULT...THESE STORMS COULD QUICKLY BECOME STRONG TO SEVERE INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. AFTER SUNSET...EXPECT SHOWERS AND THUNDERSTORMS TO BEGIN TO DIMINISH THANKS TO THE LOSS OF DAYTIME HEATING. HOWEVER...THE FRONT WILL LIKELY STILL BE IN THE VICINITY OF A CAMDEN TENNESSEE TO CLARKSDALE MISSISSIPPI LINE. MODELS INDICATING A SFC LOW WILL DEVELOP ALONG THE FRONT IN NORTHEAST TEXAS AND MOVE NORTHEAST OVERNIGHT AS A SHORTWAVE SWINGS INTO THE AREA. THE NAM AND ECMWF HAVE BEEN CONSISTENT ON SHOWING WIDESPREAD SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE MIDSOUTH BY MONDAY MORNING. MONDAY WILL BE WET AND COOL ACROSS THE MIDSOUTH. HIGHS WILL RANGE FROM THE UPPER 60S TO THE LOWER 70S. HAVE BUMPED UP POPS ACROSS THE AREA. THE FRONT WILL FINALLY BEGIN TO SHIFT SOUTHEAST BY MONDAY EVENING AS ANOTHER SHORTWAVE SWINGS AROUND THE BASE OF THE UPPER TROF. AS A RESULT...BEST CHANCES FOR SHOWERS WILL ALSO SHIFT SOUTHEAST TO NORTHEAST MISSISSIPPI. HOWEVER...SMALL CHANCES FOR SHOWERS WILL CONTINUE INTO TUESDAY AS ANOTHER SHORTWAVE MOVES INTO THE REGION. BY TUESDAY NIGHT INTO WEDNESDAY...THE UPPER TROF WILL FINALLY BEGIN TO SHIFT TO THE EAST COAST. MODELS ARE SHOWING A REINFORCING COLD FRONT MOVING THROUGH THE AREA ON WEDNESDAY. BOTH THE NAM AND THE GFS SHOW SHOWERS COULD DEVELOP ALONG THE FRONT AND AFFECT AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. HAVE ADDED POPS. SFC HIGH PRESSURE WILL BUILD INTO THE AREA FROM THURSDAY THROUGH NEXT WEEKEND. TEMPERATURES WILL REMAIN COOL ON THURSDAY BUT THEN A WARMING TREND WILL BEGIN AS AN UPPER RIDGE MOVES INTO THE AREA BY SATURDAY. AS A RESULT...HIGHS WILL BE BACK INTO THE 80S BY THE LATTER PART OF THE WEEKEND. KRM && .AVIATION... A COLD FRONT IS SITUATED FROM KUCY TO KPBF. KJBR IS WEST OF THE FRONT SO EXPECT VFR CONDS THERE WITH LIGHT NW WINDS THROUGH THE OVERNIGHT. EXPECT SCATTERED SHRAS AND TSRAS TO DEVELOP AHEAD OF THIS FRONT. ADDED VCTS TO KMEM/KMKL/KTUP FOR THIS AFTERNOON INTO EARLY THIS EVENING. VFR CONDS EXPECTED OVERNIGHT WITH LIGHT AND VARIABLE WINDS BECOMING LIGHT NORTHWEST LATE. CONFIDENCE TOWARD THE END OF THE PERIOD IS LOW. ATTM EXPECT AN AREA OF SHRAS WITH EMBEDDED TSRAS TO MOVE NE INTO THE MIDSOUTH MONDAY MORNING AS LOW PRESSURE TRACKS ALONG THE VERY SLOW MOVING COLD FRONT. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 1, 11:32 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SUN MAY 1 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS AREAS EAST OF A LINE FROM UNION CITY TENNESSEE TO HARRISBURG ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, May 1, 1:34 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN MAY 1 2016
TNZ048>050-011900-
TIPTON TN-LAUDERDALE TN-HAYWOOD TN-
134 PM CDT SUN MAY 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
NORTHEASTERN TIPTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
CENTRAL HAYWOOD COUNTY IN WEST TENNESSEE...
AT 134 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES EAST OF
COVINGTON...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND CENTRAL
HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3574 8918 3550 8911 3546 8955 3565 8960
3575 8922
TIME...MOT...LOC 1834Z 255DEG 15KT 3557 8949Local storm report, May 1, 4:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PARIS LANDING STATE PAR 36.44N 88.08W
05/01/2016 HENRY TN EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
JPMLocal storm report, May 1, 4:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG BUCHANAN 36.41N 88.17W
05/01/2016 HENRY TN EMERGENCY MNGR
SEVERAL TREES DOWN ON CYPRESS RD AND RIVERDALE DR
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:34 PM CDT | Special Weather Statement | MEG | Haywood | 26 min |
| May 1, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 42 min |
| May 1, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 44 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 47 min |
| May 1, 3:14 PM CDT | Flash Flood Warning | MEG | Haywood | 2 hr |
| May 1, 4:07 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 113 min |
| May 1, 4:48 PM CDT | Special Weather Statement | MEG | McNairy | 42 min |
| May 1, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 24 min |
| May 1, 4:59 PM CDT | Special Weather Statement | MEG | Perry | 31 min |
| May 1, 5:09 PM CDT | Flash Flood Warning | MEG | Benton, Decatur | 3 hr |
| May 1, 6:07 PM CDT | Special Weather Statement | MEG | Weakley | 23 min |
Nearby
Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.